MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10025630
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01124 and 3008114965-2019-01125.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 2.5mmx6cm deltapaq cere (cdf10025630, c40100), a 3mmx6cm deltapaq cerecyte (cdf10030630, s14317) and a 5mmx10cm deltapaq cere (cdf10051030, s11295) were not able to advance nor retrieved by the physician.The physician pulled the coils and microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 2.5mmx6cm deltapaq cere (cdf10025630, c40100), a 3mmx6cm deltapaq cerecyte (cdf10030630, s14317) and a 5mmx10cm deltapaq cere (cdf10051030, s11295) were not able to advance nor retrieved by the physician.The physician pulled the coils and microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.Multiple attempts to obtain additional information were unsuccessful.A non-sterile deltapaq cere 2.5mmx6cm unit was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 0.1cm from the proximal end.The introducer was inspected, and it was unzipped and kinked.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh and the embolic coil were inspected under microscope and no damages were noted on them.Both were found outside from the introducer.Functional testing could not be performed due to the introducer was found unzipped and kinked.A manufacturing record evaluation was performed for the finished device c40100 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs), impeded in microcatheter with no loss of cerebral target position¿ was not confirmed due the functional test could not be performed due to the introducer was found unzipped and kinked.The complaint reported by the customer ¿coil, unraveled/stretched-in microcatheter¿ was not confirmed due no damages were noted on the embolic coil.The kinked condition appears to have been caused by excessive force and handling being applied to the device and may have contributed to the failure as reported, however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.It is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue with the coil failing to detach.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 2.5MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8874305
Report Number3008114965-2019-01123
Device Sequence Number2742871
Product Code HCG
UDI-Device Identifier00878528007142
UDI-Public00878528007142
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberCDF10025630
Device Lot NumberC40100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER